MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT KNEE; INSERT, REVISION EXPRT, SZ A X 14.5MM, E-PLUS

ENCORE MEDICAL L.P. EXPRT KNEE; INSERT, REVISION EXPRT, SZ A X 14.5MM, E-PLUS
Model Number 315-0A-714
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the patient rupturing their patella tendon.During the procedure, the surgeon swapped the poly for same size.This was a revision of a revision surgery.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a ruptured patella tendon.The primary surgery and the revision detailed in this investigation occurred 73 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a ruptured patella tendon.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EXPRT KNEE
Common Device Name
INSERT, REVISION EXPRT, SZ A X 14.5MM, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7527038
Report Number1644408-2018-00504
Device Sequence Number11122414
Product Code JWH
UDI-Device Identifier00888912113915
UDI-Public(01)00888912113915
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K140830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2022
Device Model Number315-0A-714
Device Catalogue Number315-0A-714
Device Lot Number004R1917
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR